MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5096-000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report regarding an apollo catheter tip premature detachment.The patient was undergoing a dural arteriovenous fistula (avf) having feeders from the middle meningeal artery (mma), superficial temporal artery (sta), and occipital artery.It was noted the patient's vessel tortuosity was severe.The accessed vessel was the mma with an accessed vessel diameter of 1.6 mm.It was reported that as per the operator, he was trying to canulate the mma artery which was quite tortuous according to him.The mirage wire was used for navigation.At one point, the detachment tip of the catheter got prematurely detached and he had to remove the catheter.No onyx was injected.As tip was detached, he said the catheter was discarded by scrub nurse and hence could not be returned.There was no friction or difficulty during injection observed.There was no force applied during removal.The catheter tip was not entrapped / stuck.There was no vasospasm observed.There were no surgical or medicinal interventions required.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Ancillary devices include an envoy 6f guide catheter and mirage b133048 guidewire.
 
Event or Problem Description
Additional information received reported that the anatomical location of the apollo tip was in the middle meningitis artery.There was no note of vessel calcification.There was no kink or damage noticed on any of the devices.The tip detachment occurred while trying to negotiate through the torous anatomy of mma.
 
Additional Manufacturer Narrative

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15872401
Report Number2029214-2022-02004
Device Sequence Number17504389
Product Code MFE
UDI-Device Identifier00847536006041
UDI-Public00847536006041
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2025
Device Model Number105-5096-000
Device Catalogue Number105-5096-000
Device Lot NumberB433087
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2022
Supplement Date Received by Manufacturer11/28/2022
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date12/08/2022
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexMale